MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3507425MC
Medical Device Problem Codes Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 02/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: breast prosthesis rupture.D6b explantation month, day, and year: (b)(6) 2024.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a breast augmentation revision procedure with a mentor memorygel breast implant 425cc gel breast prostheses that both ruptured post implantation.Bilateral rupture was diagnosed via ultrasound.As a result, the patient is scheduled to undergo bilateral explantation on (b)(6) 2024.This medwatch report is for the patient¿s right breast prosthesis.
 
Additional Manufacturer Narrative
On 10-jun-2024, mentor received additional information about the event.The patient decided to postpone the explantation surgery scheduled for (b)(6) 2024.An updated explantation date was not provided.Manufacturer¿s reference number:(b)(4).
 
Additional Manufacturer Narrative
On 18-sep-2024, mentor received additional information about the event: - the patient underwent bilateral explantation and replacement with a mentor memorygel breast implant 425cc gel breast prosthesis and a mentor memorygel breast implant 405cc gel breast prosthesis on (b)(6) 2024.- during explant surgery, both removed breast prostheses were noted to be intact.The removed left breast prosthesis had two folds on it.Block b1 ¿is product problem¿ no longer applies to this report nor does h6 medical device problem code material rupture (a0412).Reason for device explant and/or reoperation: ultrasound diagnosed breast prosthesis rupture.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 02-oct-2024, the mentor failure analysis lab received the device for evaluation.On 08-oct-2024, mentor completed the investigation on the suspect medical device.Device evaluation summary: according with the information received, the breast prosthesis was suspected to have ruptured.During explant surgery, it was discovered to be intact.The product was returned to mentor for evaluation.Mentor then conducted a visual inspection, leak testing and microscopic examination of the returned device.Visual analysis of the returned sample revealed that the breast implant was found to have multiples punctures on the anterior view measuring approximately 0.1 cm.Leak testing was performed, in accordance with mentor procedures, and no other areas of gel exposure were detected during the analysis.Microscopic examination was performed on the edges of the rupture, and parallel striations were found in the whole area of the punctures.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.Based on the information currently available, the microscopic examination of the returned product indicates that the implant could have been damaged during or subsequent to implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps, or scissors to contact the device during the implantation or other surgical procedures.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key18881356
Report Number1645337-2024-02984
Device Sequence Number21146115
Product Code FTR
UDI-Device Identifier00081317004202
UDI-Public(01)00081317004202(17)160531(10)6475654(21)6475654-043
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2016
Device Catalogue Number3507425MC
Device Lot Number6475654
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/26/2024
Supplement Date Received by Manufacturer06/10/2024
09/18/2024
10/02/2024
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date06/24/2024
09/23/2024
10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age51 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite